MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/13/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that during a pancreaticoduodenectomy using the subject device the following event occurred.An unspecified error occurred.The intended procedure was completed with another device.On (b)(6) 2021, we received the following comment from the doctor.The device was easy to scab during use, which caused the blood vessels to clot at that time, and then the scab fell off and the patient occurred abdominal(small mesenteric blood vessels) occurred bleeding.It will be performed surgery again to stop the bleeding.The patient died finally of excessive postoperative bleeding.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.It was informed by the distributor that the following additional information.*the procedure was laparoscopic pancreaticoduodenectomy.*the bleeding occurred about 7 hours after the procedure.*the affected area of postoperative bleeding was mesenteric small vessel bleeding.*the user commented about the cause of the death that there are many causes, including the postoperative bleeding, suffering cancer, and physical factors of this patient.*the user thinks that the direct relationship between the postoperative bleeding and the devices cannot be ruled out.*the scrab that fell off that the user commented on means the user thinks the following.1)the coagulated tissue was unstable and the coagulated tissue fell off after the procedure.2)the excised tissue was easy to adhere to the knife head, resulting in poor coagulation effect.The subject device was returned to olympus¿s local repair department, but not returned to the factory.Therefore, the exact cause of the reported event could not be conclusively determined.The inspection result provide from the repair department reveals that the output function presented no abnormalities.Also, no other abnormalities were presented.The manufacturing record was reviewed and found no irregularities.According to the inspection result provide from the repair department, there was no history to indicate that the subject device had been repaired in the past year.Based on the confirmation result provided from the repair department, the subject device presented no abnormalities.Since the above, and the additional information, it was determined that the reported event was an accidental symptom.We will continue to monitor trends and take appropriate actions as necessary.The above device handling has warned in the instruction manual as follows.*always inspect the ultrasonic generator as described in this chapter before using.Also, inspect the ancillary instrument used in combination with the ultrasonic generator according to the instruction manuals.Should any irregularity be observed, do not use the ultrasonic generator and take proper measures by referring to chapter 8,¿troubleshooting¿.If the irregularity is still not resolved, do not use the ultrasonic generator and contact olympus.Using irregular instrument may cause a malfunction and may also result in an electric shock, burns and/or fire hazard.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information and corrected data.The instructions for use also state: anytime you observe an irregularity (error window, abnormal noise, abnormal odor, abnormal output, abnormal appearance, etc.), immediately stop using the instrument and check/inspect the ultrasonic generator by referring to chapter 8, ¿troubleshooting¿.If the irregularity is still not resolved after the check/inspection, use a spare ultrasonic generator and/or contact olympus.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12311392
Report Number8010047-2021-10132
Device Sequence Number14550975
Product Code LFL
UDI-Device Identifier04953170306754
UDI-Public04953170306754
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberUSG-400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer12/14/2021
06/24/2022
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date12/15/2021
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown